Alert archive / New York / Small Craft Advisories in 2009

Small Craft Advisory 28, NWS Buffalo, NY

April 14, 2009

NWS Buffalo, NY issued this small craft advisory at Apr 14, 2009, 4:12 AM EDT. It took effect at Apr 14, 2009, 11:00 AM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2009, 4:12 AM EDT (08:12 UTC)
In effect from
Apr 14, 2009, 11:00 AM EDT
Expired
Apr 15, 2009, 12:00 PM EDT
In force
25 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WHUS71 KBUF 140812
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
412 AM EDT TUE APR 14 2009


LEZ040-141615-
/O.NEW.KBUF.SC.Y.0028.090414T1800Z-090415T0200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
412 AM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
EDT THIS EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-141615-
/O.NEW.KBUF.SC.Y.0028.090414T1500Z-090415T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
412 AM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO NOON
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO NOON EDT
WEDNESDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-141615-
/O.NEW.KBUF.SC.Y.0028.090414T1800Z-090415T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
412 AM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM
EDT WEDNESDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-141615-
/O.NEW.KBUF.SC.Y.0028.090414T2300Z-090415T0700Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
412 AM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM EDT
WEDNESDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
248 
WHUS71 KBUF 141342
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
942 AM EDT TUE APR 14 2009

LEZ040-142145-
/O.CON.KBUF.SC.Y.0028.090414T1800Z-090415T0200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
942 AM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 10 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 10 PM EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-142145-
/O.CON.KBUF.SC.Y.0028.090414T1500Z-090415T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
942 AM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-142145-
/O.CON.KBUF.SC.Y.0028.090414T1800Z-090415T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
942 AM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 AM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 11 AM EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-142145-
/O.CON.KBUF.SC.Y.0028.090414T2300Z-090415T0700Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
942 AM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 3 AM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 3 AM EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
862 
WHUS71 KBUF 141921
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
321 PM EDT TUE APR 14 2009

LOZ042-150330-
/O.EXT.KBUF.SC.Y.0028.000000T0000Z-090415T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
321 PM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-150330-
/O.EXT.KBUF.SC.Y.0028.000000T0000Z-090415T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
321 PM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-150200-
/O.CON.KBUF.SC.Y.0028.000000T0000Z-090415T0200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
321 PM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-150330-
/O.CON.KBUF.SC.Y.0028.090414T2300Z-090415T0700Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
321 PM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 3 AM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 3 AM EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
092 
WHUS71 KBUF 150130
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
930 PM EDT TUE APR 14 2009

LEZ040-150900-
/O.EXT.KBUF.SC.Y.0028.000000T0000Z-090415T0900Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
930 PM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-150930-
/O.CON.KBUF.SC.Y.0028.000000T0000Z-090415T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
930 PM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-150930-
/O.CON.KBUF.SC.Y.0028.000000T0000Z-090415T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
930 PM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-150700-
/O.CON.KBUF.SC.Y.0028.000000T0000Z-090415T0700Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
930 PM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
329 
WHUS71 KBUF 150720
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
320 AM EDT WED APR 15 2009

LEZ040-150830-
/O.CAN.KBUF.SC.Y.0028.000000T0000Z-090415T0900Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
320 AM EDT WED APR 15 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

LOZ044-150830-
/O.EXP.KBUF.SC.Y.0028.000000T0000Z-090415T0700Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
320 AM EDT WED APR 15 2009

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 



$$

LOZ042-151530-
/O.EXT.KBUF.SC.Y.0028.000000T0000Z-090415T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
320 AM EDT WED APR 15 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-151300-
/O.EXT.KBUF.SC.Y.0028.000000T0000Z-090415T1300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
320 AM EDT WED APR 15 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM EDT THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
771 
WHUS71 KBUF 151405
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1005 AM EDT WED APR 15 2009

LOZ042-151600-
/O.CON.KBUF.SC.Y.0028.000000T0000Z-090415T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1005 AM EDT WED APR 15 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 3:36 AM EDT, 36 minutes earlier.

Area forecast discussion, Apr 14, 3:36 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
336 AM EDT TUE APR 14 2009

.SYNOPSIS...
LOW PRESSURE OVER THE OHIO VALLEY WILL MOVE EAST OFF THE MID
ATLANTIC COAST, AND SPREAD MOISTURE OVER THE SOUTHERN PORTIONS OF
WESTERN NEW YORK FROM LATER TODAY INTO EARLY WEDNESDAY. HIGH
PRESSURE WILL THEN BUILD ACROSS THE REGION, AND PROVIDE DRY AND
SPRINGLIKE WEATHER FROM WEDNESDAY AFTERNOON THROUGH FRIDAY. A WEAK
COLD FRONT MAY BRING A THREAT OF A FEW SHOWERS SATURDAY, THEN LOW
PRESSURE WILL BRING UNSETTLED WEATHER SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
MAIN FORECAST CHALLENGE IS NORTHEAST EXTENT OF THE RAIN SHIELD
TODAY. GFS SHOWS RAIN EXTENDING A LITTLE FARTHER NORTH INTO NEW
YORK STATE THAN THE NAM...WHICH IS EXPECTED DUE TO THE COARSER
RESOLUTION OF THE GFS PLACING A LARGER FOOTPRINT ON THE RAIN
SHIELD. MID/UPPER LEVEL CONFLUENCE WILL REMAIN IN PLACE ACROSS NEW
ENGLAND THROUGH THE PERIOD...AND THIS WILL TEND TO PRODUCE
FRONTOLYSIS OVER WESTERN/CENTRAL NEW YORK AND SHUNT MOST OF THE
MOISTURE AND PRECIP EAST ACROSS PENNSYLVANIA. FURTHERMORE...AN
EXCEEDINGLY DRY LOW LEVEL AIRMASS IS IN PLACE WITH SURFACE
DEWPOINTS NOTED IN THE TEENS OR EVEN SINGLE DIGITS ACROSS THE CWA.
THIS WILL LEAD TO PLENTY OF SUB-CLOUD EVAPORATION AS PRECIP TRIES
TO PUSH NORTH OF THE STATE LINE.

GIVEN THE NEGATIVES DISCUSSED ABOVE...WILL KEEP THE MAJORITY OF THE
CWA DRY AND JUST KEEP CHANCE POPS IN THE WESTERN SOUTHERN
TIER COUNTIES LATER TONIGHT THROUGH TUESDAY. ANYTHING THAT DOES FALL
IN THIS AREA WILL BE VERY LIGHT. ELSEWHERE JUST EXPECT PERIODS OF
MID/HIGH CLOUDS TONIGHT THROUGH TUESDAY...WITH THE NORTH COUNTRY
REMAINING MAINLY CLEAR THROUGH THE PERIOD.

CLOUD COVER AND A LIGHT BREEZE WILL HELP KEEP TEMPS WARMER THAN LAST
NIGHT ACROSS THE WESTERN HALF OF THE CWA WITH MID TO UPPER 30S IN
MOST LOCATIONS. ACROSS CENTRAL NY AND THE NORTH COUNTRY CLOUDS WILL
BE THINNER AND WINDS LIGHTER...LEADING TO ANOTHER GOOD RADIATIONAL
COOLING NIGHT. EXPECT LOWS WELL DOWN INTO THE 20S AGAIN EAST OF LAKE
ONTARIO...ESPECIALLY OVER THE REMAINING SNOWCOVER ON THE TUG HILL.
ON TUESDAY 850MB TEMPS CONTINUE TO MODERATE TO AROUND +2C. THIS WILL
SUPPORT HIGHS IN THE 50S IN MOST LOCATIONS...WITH SOME 40S IN THE
SOUTHERN TIER UNDER THICKER CLOUD COVER. IT WILL BE MUCH COOLER
AGAIN ALONG THE SOUTH SHORE OF LAKE ONTARIO WHERE NORTHEAST FLOW OFF
THE COLD LAKE WILL KEEP HIGHS IN THE LOW TO MID 40S.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
RAIN MAY LINGER FOR AWHILE WEDNESDAY MORNING ACROSS THE SOUTHERN
TIER AS AN UPPER LOW DIGS SOUTHEAST TOWARD VIRGINIA, THEN A SHARP
UPPER RIDGE IN THE MIDDLE OF AN OMEGA PATTERN WILL COMBINE WITH A
BROAD SURFACE HIGH TO BRING DRY AND MILD CONDITIONS THROUGH
FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
THE UPPER OMEGA PATTERN FLATTENS OUT SATURDAY AND ALLOWS A BACK DOOR
FRONT TO SLIDE SOUTH INTO THE AREA ON SATURDAY WITH A THREAT OF
SHOWERS. THEN THE WESTERN UPPER TROUGH MOVES EAST SUNDAY WITH A
SURFACE LOW MOVING EAST FROM THE PLAINS. THE FRONT REMAINS A THREAT
SUNDAY WITH THE ECMWF HOLDING IT ACROSS PENNSYLVANIA AND THE GFS
HOLDING ACROSS WESTERN NEW YORK. THE SURFACE LOW AND UPPER TROUGH
MOVE EAST SUNDAY AND MONDAY WITH THE GFS MUCH FASTER, BUT THE RESULT
ON BOTH MODELS IS THE SAME WITH UNSETTLED AND COOLER CONDITIONS BOTH
SUNDAY AND MONDAY. IT WILL BE COOL ENOUGH AT NIGHT FOR A CHANCE A
MIX OF RAIN OR SNOW OVER HIGHER ELEVATIONS.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS THROUGH THE TAF PERIOD ACROSS MOST OF THE REGION.

A WEAK SURFACE RIDGE EXTENDING FROM JAMES BAY AND WESTERN QUEBEC TO
OFF THE CAROLINA COAST WILL SLOWLY DRIFT ACROSS NEW ENGLAND TODAY.
MEANWHILE...A BROAD LOW OVER THE OHIO VALLEY WILL MOVE TO THE EAST
TO MID ATLANTIC COAST THIS EVENING.

VARYING AMOUNTS OF MID TO HIGH LEVEL CLOUD COVER WILL BE ACROSS MUCH
OF THE REGION THROUGH THE TAF PERIOD WITH THE LEAST AMOUNT ACROSS
THE NORTH COUNTRY EAST OF LAKE ONTARIO WHICH WILL BE FURTHEST FROM
THE INFLUENCE OF THE LOW THAT WILL PAS WELL TO OUR SOUTH.

THE ONLY AREA OF ANY POSSIBLE LOWER AVIATION FLYING CONDITIONS WILL
BE ACROSS THE SOUTHERN TIER. EVEN THERE ONLY LOWER VFR CIGS ARE
EXPECTED AT THIS TIME WITH ANY RAIN STRUGGLING TO MAKE IT NORTH INTO
THE REGION TODAY AND EVEN IF IT DOES IT SHLD BE ON THE LIGHT SIDE.
IN THE TAF WILL ONLY GO WITH VCSH GENLY AFTER 12Z. BY THIS EVENING A
BRIEF PERIOD OF SOME MVFR CONDITIONS ARE POSSIBLE FROM AROUND 00Z
THROUGH 03Z.

OUTLOOK...
LATER TUESDAY NIGHT...MAINLY VFR. CHANCE OF LIGHT RAIN/MVFR ACROSS
THE SOUTHERN TIER.
WEDNESDAY THROUGH FRIDAY...VFR.
SATURDAY...VFR. CHANCE OF SHOWERS NORTH COUNTRY.

&&

.MARINE...
NORTHEAST WINDS WILL INCREASE TODAY AND SMALL CRAFT ADVISORIES HAVE
BEEN ISSUED FOR LAKE ONTARIO BEGINNING LATE MORNING IN THE WEST AND
EARLY EVENING WEST OF MEXICO BAY. WAVES ON LAKE ERIE FROM BUFFALO TO
DUNKIRK SHOULD INCREASE ENOUGH FOR ADVISORIES BEGINNING MID
AFTERNOON. THE BRISK NORTHEAST WINDS CONTINUE INTO WEDNESDAY THEN
SUBSIDE AS LOW PRESSURE MOVES OFF THE COAST AND HIGH PRESSURE BUILDS
INTO THE AREA. LIGHT WINDS WILL PREVAIL FOR THE REST OF THE WORK
WEEK AS THE HIGH PRESSURE PERSISTS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM EDT
         THIS EVENING FOR LEZ040.
         SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 11
         AM EDT WEDNESDAY FOR LOZ043.
         SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 3 AM EDT
         WEDNESDAY FOR LOZ044.
         SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO NOON EDT
         WEDNESDAY FOR LOZ042.

&&

SYNOPSIS...APB
NEAR TERM...HITCHCOCK
SHORT TERM...APB
LONG TERM...APB
AVIATION...APB/JJP
MARINE...APB
Hazardous weather outlook, Apr 13, 5:24 AM EDT, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
524 AM EDT MON APR 13 2009

NYZ001>008-010>014-019>021-085-140930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
524 AM EDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-140930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
524 AM EDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.